MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ENDOBUTTON CL ULTRA 15MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. ENDOBUTTON CL ULTRA 15MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72200146
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/24/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an acl surgery, the endobutton string appeared to have been weak and ripped prior to insertion into patient.The procedure was completed without significant delay (5 minutes) using a back-up device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the reported 15mm ultra endobutton cl, intended for use in treatment, will not be returned for evaluation.Without the reported product a visual or functional evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the suture ripped during use.An exact root cause cannot be determined with confidence without the return of the device; however, factors that could have contributed to the reported event include: excessive force applied during graft passage.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the manufacturing and complaint records was performed for the reported lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.Further investigation is not warranted at this time.

Brand Name
ENDOBUTTON CL ULTRA 15MM
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key10038796
Report Number1219602-2020-00749
Device Sequence Number11509829
Product Code MBI
UDI-Device Identifier03596010597250
UDI-Public03596010597250
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K980155
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2024
Device Model Number72200146
Device Catalogue Number72200146
Device Lot Number2032611
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/15/2020
Supplement Date Received by Manufacturer05/29/2020
Initial Report FDA Received Date05/08/2020
Supplement Report FDA Received Date06/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1